Header

UZH-Logo

Maintenance Infos

A particular infinite matrix and related norms


Hunziker, H; Jarchow, H (2011). A particular infinite matrix and related norms. Quaestiones Mathematicae, 34(1):125-135.

Abstract

We investigate norms of vectors and operators obtained from the infinite scalar matrix where thereby improving and complementing results of [5]. For any choice of and , U gives rise to a bounded linear operator which enjoys compactness properties close to nuclearity. Whereas we cannot characterize for which (p, q) the operator is nuclear, we will show that frequently this is the case, and that for certain Banach operator ideals, the corresponding ideal norms for and/or related operators coincide with the usual operator norm. On the other hand for example, is easily seen to be a Hilbert-Schmidt operator, but neither its norm nor its Hilbert-Schmidt norm are explicitly known. However, at least for the Hilbert-Schmidt norm, reasonably efficient approximation schemes are available.

Abstract

We investigate norms of vectors and operators obtained from the infinite scalar matrix where thereby improving and complementing results of [5]. For any choice of and , U gives rise to a bounded linear operator which enjoys compactness properties close to nuclearity. Whereas we cannot characterize for which (p, q) the operator is nuclear, we will show that frequently this is the case, and that for certain Banach operator ideals, the corresponding ideal norms for and/or related operators coincide with the usual operator norm. On the other hand for example, is easily seen to be a Hilbert-Schmidt operator, but neither its norm nor its Hilbert-Schmidt norm are explicitly known. However, at least for the Hilbert-Schmidt norm, reasonably efficient approximation schemes are available.

Statistics

Altmetrics

Downloads

2 downloads since deposited on 17 Feb 2012
0 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:May 2011
Deposited On:17 Feb 2012 18:58
Last Modified:05 Apr 2016 15:33
Publisher:Taylor & Francis
ISSN:0379-9468 (P) 1727-933X (E)
Publisher DOI:https://doi.org/10.2989/16073606.2011.570307

Download

Preview Icon on Download
Content: Published Version
Language: English
Filetype: PDF - Registered users only
Size: 227kB
View at publisher